Jump to content

Need help with taper


[mu...]

Recommended Posts

Hello, can anyone help me plan a relatively fast taper?  The clincher is that I need to be able to function to run my business and take care of my family and home.

 

I've been taking 1.5 to 2.0 mg of Xanax for a year or two.  When I tried to quit cold turkey, I was sick for weeks with very strong symptoms.  My doctor is not helpful so I want to try to taper on my own and I live in an area that doesn't offer much support.

 

Can anyone help me devise a taper plan?  I also need to be conservative with what I have and what is not used if I do the titration method.

 

Please help.

Link to comment
Share on other sites

hi there-are you saying that you only have a certain amount to use and don't have a doctor to work with to give you any more? or, that he just won't offer you support on how to taper, but will give you more if you devise a reasonable taper plan?

 

unless you're one of the lucky ones who can get off fast, then getting off fast and always feeling good generally do not go together. it is generally recommended that you reduce your dosage by about 10% every 10-14 days. i generally try to go half of that (5%) every 5-6 days. i was in a similar spot to you. i started taking xanax last june. i gradually worked up from 1.25 mg  to 1.87 mg. i am at 1.25 mg now and getting ready to cut again. i have tried lots of ways. initially, i reduced .25 mg at my doctor's advice. this was way too fast. then, i tried cutting by .125 mg per week. this was somewhat manageable but i believe it was still too fast. now i am cutting as stated above. even that doesn't always work, as i have been on my current cut of .0625 for 11 days today. i just had a rough spell and decided not to cut again until i felt better. it is good to have some flexibility in your taper schedule in the event of rought times.

Link to comment
Share on other sites

Hi!  My doctor wants me to taper too quickly, which has not worked well for me.  I will try 5% cut per week and see how it goes.  I've been reading this site for quite some time and understand how everyone is different and that we must find a way that works for us individually.  Five percent sounds reasonable, but I also know each cut can have a different effect on us.

 

Maybe I'll start a blog.  I'm trying to keep a positive attitude but it took three cold turkeys for me to understand that the symptoms were withdrawal from the Xanax and not the flu, panic attacks, and such.  I had no idea!!!  Therefore, I'm a little worried about tapering and being able to run my business, etc.

Link to comment
Share on other sites

Hi Muststop,

 

Welcome to BenzoBuddies! As Mike asked, are you going to have access to more pills? How many times a day do you take your meds and what size pills do you have? This will help us in helping you decide your best option on how to proceed with your taper. There are three options: dry cutting, titration and valium substitution. You can start out dry cutting and if this becomes too uncomfortable, you can switch to titration if necessay. Take care!

 

 

T2

Link to comment
Share on other sites

Hi. Muststop.

 

Muststop sent me a PM stating that he cannot switch to Valium and cannot obtain the 0.25mg Xanax tablets. He takes 0.5mg tablets, so I suggested that he might look at titration.

 

 

Link to comment
Share on other sites

Or how about trying the step off chart using .5mg pills? I realize this is not possible for many, but it is an option and it did work for me (using .5mg klonopin pills).  Here is the chart on the left hand side. http://www.benzobuddies.org/buddiesguide

 

Klonopin is longer acting than xanax, so maybe that would have made it easier, but it's worth a try, especially since you are looking for a relatively rapid method.

Link to comment
Share on other sites

Hi

All I can add is that if you ran you bussiness while  cold turkey/ing, tapering will be a relative piece of cake

Bobers

Link to comment
Share on other sites

Hi all,

 

Thanks for the input!  I'm female, BTW.  :) 

 

When I cold-turkeyed I was in bed for two weeks and could barely function.  Luckily it was a slow period in my business.  I started taking them again after three weeks after due to some stressful circumstances and have been planning to taper since I found this site.

 

I'm following the chart starting at 3 pills (.5 mg each) and have tapered to 2 and 3/4 without many issues.  Dry cuts, not exactly precise but okay.  Day three today.  Not much appetite, able to concentrate most of the time, and able to sleep. 

 

I can see where the titration part might become necessary at some point.  I'm going to try and follow the chart and taper each week, starting on the weekend.  If it seems too much, I'll switch to every two weeks.

 

If I sounded like a whiner earlier it was because I was so freaked out by the cold-turkey experience.  It was really scary!  It took a while to get the full magnitude of the problem.

 

Now I'm going into it with an idea what to expect and a positive attitude.  Might start a blog for support since only a couple of people in my life know about this and they are not exactly understanding having never experienced this before.

 

Thanks again for your help.

Link to comment
Share on other sites

Hi,

 

Xanax has a short half-life, so yes, taking four times a day would seem sensible. When cutting you dose in a stepwise fashion, be sure that it is your last dose of the day that is cut within each cycle, since it likely that this will be longest period of your day before your next dose. It might also help with sleep.

Link to comment
Share on other sites

Hi,

 

Xanax has a short half-life, so yes, taking four times a day would seem sensible. When cutting you dose in a stepwise fashion, be sure that it is your last dose of the day that is cut within each cycle, since it likely that this will be longest period of your day before your next dose. It might also help with sleep.

Clarification please, if sleep is the problem wouldnt you want to cut the morning dose?

Bob

Link to comment
Share on other sites

Hi,

 

Xanax has a short half-life, so yes, taking four times a day would seem sensible. When cutting you dose in a stepwise fashion, be sure that it is your last dose of the day that is cut within each cycle, since it likely that this will be longest period of your day before your next dose. It might also help with sleep.

Clarification please, if sleep is the problem wouldnt you want to cut the morning dose?

Bob

 

Or better yet, one of the mid-day doses, spreading out the remaining 3 doses?

Link to comment
Share on other sites

Hi,

 

Xanax has a short half-life, so yes, taking four times a day would seem sensible. When cutting you dose in a stepwise fashion, be sure that it is your last dose of the day that is cut within each cycle, since it likely that this will be longest period of your day before your next dose. It might also help with sleep.

Clarification please, if sleep is the problem wouldnt you want to cut the morning dose?

Bob

 

Hi,

 

My phrasing was pretty poor. I mean, within each cycle, the last dose of the day should be the last cut.

Link to comment
Share on other sites

Thanks, I understood what Colin meant.  My night and morning doses are 1/4 pill higher than lunch and dinner.  It's working okay.  Wake up around 4:30 am and try to rest until 6 or 6:30 am when its time for first dose of the day.

 

Much better than CT when I woke every couple of hours...

 

Able to concentrate and feel calm most of the time unless external circumstances get stressful.  Trying to limit stress and not overreact to what I can't limit.

 

 

Link to comment
Share on other sites

Thanks, I understood what Colin meant.  My night and morning doses are 1/4 pill higher than lunch and dinner.  It's working okay.  Wake up around 4:30 am and try to rest until 6 or 6:30 am when its time for first dose of the day.

 

Much better than CT when I woke every couple of hours...

 

Able to concentrate and feel calm most of the time unless external circumstances get stressful.  Trying to limit stress and not overreact to what I can't limit.

 

 

 

Hi muststop,

 

Glad to hear you're feeling better and able to concentrate, isn't a clearer mind better than that "brain fog". I find stress, laughter or sadness revs my symptoms up some. Take care.

 

T2  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...